Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 23, 2010, 5:29 PM CDT for Milam County, Texas. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2010, 5:29 PM CDT (22:29 UTC)
- Expired
- Apr 23, 2010, 6:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Milam County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 5:50 PM CDT | HAIL 4 | 5 N Cameron, TX | |
| Apr 23, 5:51 PM CDT | HAIL 2.5 | 4 N Cameron, TX | TENNIS BALL HAIL REPORTED NEAR INTERSECTION OF FM485 AT US77...4 MILES NORTH OF CAMERON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 907 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
660
WFUS54 KFWD 232229
TORFWD
TXC331-232315-
/O.NEW.KFWD.TO.W.0005.100423T2229Z-100423T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
529 PM CDT FRI APR 23 2010
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN MILAM COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 615 PM CDT
* AT 529 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO 4 MILES SOUTH OF BUCKHOLTS...MOVING EAST AT 30
MPH.
* THE TORNADO WILL BE NEAR...
CAMERON BY 545 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
&&
LAT...LON 3090 9721 3109 9682 3098 9676 3096 9677
3093 9675 3091 9671 3086 9669 3082 9665
3072 9714
TIME...MOT...LOC 2229Z 252DEG 24KT 3082 9709
$$
923 follow-up statements
471
WWUS54 KFWD 232246
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
546 PM CDT FRI APR 23 2010
TXC331-232315-
/O.CON.KFWD.TO.W.0005.000000T0000Z-100423T2315Z/
MILAM TX-
546 PM CDT FRI APR 23 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHERN
MILAM COUNTY...
AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED JUST NORTH OF A
CAMERON...MOVING EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
RURAL NORTHEASTERN MILAM COUNTY AT 600 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR EASTERN TEXAS.
&&
LAT...LON 3090 9721 3109 9682 3098 9676 3096 9677
3093 9675 3091 9671 3086 9669 3082 9665
3072 9714
TIME...MOT...LOC 2246Z 249DEG 34KT 3089 9694
$$
82/JLD506
WWUS54 KFWD 232254
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CDT FRI APR 23 2010
TXC331-232315-
/O.CON.KFWD.TO.W.0005.000000T0000Z-100423T2315Z/
MILAM TX-
554 PM CDT FRI APR 23 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHEASTERN MILAM COUNTY...
AT 554 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 4 MILES NORTHEAST OF
CAMERON...MOVING EAST AT 40 MPH. IN ADDITION...HAIL UP TO THE SIZE
OF SOFTBALLS HAS BEEN REPORTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR EASTERN TEXAS.
&&
LAT...LON 3076 9697 3094 9712 3109 9682 3098 9676
3096 9677 3091 9673 3091 9671 3086 9669
3082 9665
TIME...MOT...LOC 2254Z 249DEG 34KT 3092 9686
$$
82/JLD462
WWUS54 KFWD 232313
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
613 PM CDT FRI APR 23 2010
TXC331-232323-
/O.EXP.KFWD.TO.W.0005.000000T0000Z-100423T2315Z/
MILAM TX-
613 PM CDT FRI APR 23 2010
...THE TORNADO WARNING FOR NORTHEASTERN MILAM COUNTY EXPIRES AT 615
PM CDT...
AT 613 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING HAS EXITED THE WARNED AREA AND THE WARNING EXPIRED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR EASTERN TEXAS.
LAT...LON 3076 9697 3094 9712 3109 9682 3098 9676
3096 9677 3091 9673 3091 9671 3086 9669
3082 9665
TIME...MOT...LOC 2313Z 249DEG 34KT 3098 9666
$$
82/JLDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 23, 3:49 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 23, 3:49 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 349 PM CDT FRI APR 23 2010 .DISCUSSION... AFTER SOME ANALYSIS TODAY...IT IS APPARENT OUR INFAMOUS DRY LINE WOULD BE MORE APPROPRIATELY CLASSIFIED AS A WEAK COLD FRONT...BUT THE END RESULT IS THAT IT SEPARATES TWO VERY DIFFERENT AIR MASSES. LATEST OBJECTIVE ANALYSIS SHOWS MODERATE TO STRONG INSTABILITY ACROSS THE EAST AND SOUTHEAST ZONES WITH CAPE NEARING 2000-3000 J/KG AND NEGLIGIBLE CIN. SUBSIDENCE IN THE WAKE OF THIS MORNING/S SHORTWAVE AS WELL AS VERY STRONG WIND SHEAR HAS NOT ALLOWED THE UNORGANIZED/WEAK THERMAL UPDRAFTS TO DEVELOP FULLY INTO STORMS. HOWEVER THE ATMOSPHERE ON THE SYNOPTIC SCALE WILL BECOME INCREASINGLY FAVORABLE FOR SEVERE CONVECTION THIS EVENING. WATER VAPOR LOOP SHOWS STRONG SHORTWAVE NOW APPROACHING WEST TEXAS AND LATEST VISIBLE INDICATES AN EXPANSION OF HIGH BASED CUMULUS TO OUR WEST. THESE ARE CLEAR INDICATIONS THAT STRONG FORCING IS HEADING THIS WAY...AND MODELS ARE IN GOOD AGREEMENT THAT LIFT WILL BE MAXIMIZED ACROSS THE SOUTHERN CWA BETWEEN MIDNIGHT AND 6 AM. IN RESPONSE TO THE APPROACHING SHORTWAVE...THE COLD FRONT IS EXPECTED TO RETREAT...WITH VERY RICH MOISTURE HEADING BACK TO THE NORTHWEST THIS EVENING. NEARLY ALL 12Z MODELS HAVE LATCHED ONTO THIS IDEA...BUT STILL THERE ARE CONCERNS ON JUST HOW FAR/FAST THE FRONT WILL MAKE IT. OFTEN MODELS UNDERESTIMATE THE NORTHWARD PULL AN APPROACHING SHORTWAVE TROUGH CAN HAVE ON A FRONT...AND FOR THIS REASON HAVE BEEN MORE LIBERAL WITH THE NORTHERN EXTENT OF POPS. STORM INITIATION AND TIMING IS RATHER DIFFICULT AS ISOLATED STORMS MAY DEVELOP EARLY THIS EVENING IN SOUTHERN ZONES ALONG THE FRONT WELL AHEAD OF THE MAIN UPPER FORCING. DO EXPECT STORMS TO RAPIDLY BLOSSOM BY MIDNIGHT ACROSS THE SW COUNTIES AS STRONG LIFT COMES IN CONTACT WITH THE MOIST/UNSTABLE AIR MASS RESIDING IN THE AREA. THE COMBINATION OF 0-6KM BULK SHEAR OF OVER 75KT AND THE MODERATE INSTABILITY WILL CREATE AN ENVIRONMENT VERY FAVORABLE FOR SEVERE WEATHER...ESPECIALLY SOUTHEAST OF A GOLDTHWAITE TO DALLAS TO BONHAM LINE. GIVEN THE STRONG DEEP LAYER SHEAR AND CAPE...VERY LARGE HAIL WILL BE A PRIMARY THREAT. WIND DAMAGE MAY ALSO BECOME A GREATER CONCERN IF STORMS CONGEAL INTO A MCS AS FORECAST BY THE 4KM WRF. FORECAST LOW LEVEL SHEAR IS NOT IMPRESSIVE...BUT I DO BELIEVE IT WILL STRENGTHEN QUITE A BIT DURING THE EVENING HOURS AHEAD OF THE SHORTWAVE. IN ADDITION...THE LINGERING/RETREATING FRONTAL BOUNDARY IN THE REGION TONIGHT WILL PROVIDE A SOURCE FOR LOW LEVEL VORTICITY AND THUS THERE ARE ENOUGH INGREDIENTS IN PLACE FOR A LEGITIMATE TORNADO CONCERN. TONIGHTS FORECAST WILL BE VERY COMPLEX AND RAPIDLY EVOLVING...AND THUS ADDITIONAL CHANGES TO THE SCOPE/COVERAGE/TYPE OF SEVERE WEATHER ARE POSSIBLE AS MESOSCALE TRENDS BECOME APPARENT. EVEN THOUGH PARTS OF THE METROPLEX ARE NOT OUTLOOKED FOR SEVERE WEATHER NOW...IT IS NOT YET POSSIBLE TO SAY IT IS IN THE CLEAR. JUST SOME LINGERING RAIN IS EXPECTED SATURDAY MORNING IN THE EAST BUT RAPID CLEARING WILL OCCUR WITH GENERALLY SUNNY/DRY/BREEZY CONDITIONS EXPECTED IN THE AFTERNOON. A WEAK FRONT WILL MOVE THROUGH SUNDAY MORNING WITH CONTINUED NICE WEATHER INTO SUNDAY NIGHT. YET ANOTHER FRONT AND SHORTWAVE DISTURBANCE WILL ARRIVE MONDAY AFTERNOON. MODELS SHOW JUST ENOUGH MOISTURE FOR AFTERNOON CONVECTION BUT GIVEN THE STRENGTH OF THE CAP AND THE LIMITED MOISTURE RETURN WILL KEEP POPS AT 20...AND MAINLY OVER THE WEST AND SOUTH ZONES. MORE PLEASANT AND SEASONABLE WEATHER WILL PREVAIL TUESDAY AND WEDNESDAY BEFORE SOUTH WINDS AND INCREASING MOISTURE ARRIVE THURSDAY. WILL CONTINUE WITH LOW POPS THU-FRI AS DRY LINE AND NEXT UPPER TROUGH NUDGE CLOSER TO THE AREA. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 59 79 56 77 56 / 50 10 0 0 10 WACO, TX 59 80 53 79 53 / 80 10 0 0 10 PARIS, TX 60 75 52 71 50 / 70 50 0 0 10 DENTON, TX 54 78 51 77 51 / 40 10 0 0 10 MCKINNEY, TX 58 77 53 76 50 / 60 20 0 0 10 DALLAS, TX 59 79 57 78 57 / 60 20 0 0 10 TERRELL, TX 59 76 54 75 52 / 70 30 0 0 10 CORSICANA, TX 60 77 55 77 53 / 80 30 0 0 10 TEMPLE, TX 57 79 52 79 53 / 80 10 0 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 23, 3:15 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT FRI APR 23 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 315 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TONIGHT AND EARLY SATURDAY MORNING ACROSS MUCH OF NORTH TEXAS. THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE HIGHEST ALONG AND EAST OF A LINE FROM BONHAM TO DALLAS TO GOLDTHWAITE. LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND HEAVY RAINFALL LEADING TO LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH ANY SEVERE STORM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE NEXT CHANCE FOR THUNDERSTORMS IN NORTH TEXAS WILL BE MONDAY AFTERNOON AND EVENING...FOLLOWED BY ANOTHER CHANCE FOR THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED TONIGHT ALONG AND EAST OF A LINE FROM BONHAM TO DALLAS TO GOLDTHWAITE. 82/JLD
In the hours before
Special weather statement, Apr 23, 4:56 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
456 PM CDT FRI APR 23 2010
TXZ160-174-232230-
FALLS TX-MILAM TX-
456 PM CDT FRI APR 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL FALLS COUNTY
NORTH CENTRAL MILAM COUNTY
AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTH OF CAMERON...MOVING NORTHEAST AT
25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ROSEBUD.
DIME-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3109 9714 3131 9677 3113 9678 3111 9683
3107 9682 3106 9679 3099 9679 3091 9702
TIME...MOT...LOC 2156Z 242DEG 23KT 3107 9693
92The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:08 AM CDT | Special Weather Statement | FWD | Comanche, Eastland | 52 min |
| Apr 23, 2:10 AM CDT | Special Weather Statement | FWD | Young | 35 min |
| Apr 23, 3:15 AM CDT | Special Weather Statement | FWD | Palo Pinto | 30 min |
| Apr 23, 3:28 AM CDT | Special Weather Statement | FWD | Erath | 32 min |
| Apr 23, 3:44 AM CDT | Special Weather Statement | FWD | Palo Pinto, Parker | 31 min |
| Apr 23, 4:02 AM CDT | Special Weather Statement | FWD | Hood | 28 min |
| Apr 23, 4:14 AM CDT | Special Weather Statement | FWD | Wise | 31 min |
| Apr 23, 10:01 AM CDT | Special Weather Statement | FWD | Hopkins | 29 min |
| Apr 23, 4:56 PM CDT | Special Weather Statement | FWD | Falls | 34 min |
| Apr 23, 5:00 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Milam, Robertson | 60 min |
| Apr 23, 5:08 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 67 min |
| Apr 23, 5:20 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 55 min |
| Apr 23, 5:36 PM CDT | Tornado Warning | FWD | Falls, Limestone, Robertson | 39 min |
| Apr 23, 6:00 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 60 min |
| Apr 23, 6:02 PM CDT | Special Weather Statement | FWD | McLennan | 28 min |
| Apr 23, 6:04 PM CDT | Tornado Warning | FWD | Leon | 56 min |
| Apr 23, 6:06 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 30 min |
| Apr 23, 6:16 PM CDT | Tornado Warning | FWD | Robertson | 44 min |
| Apr 23, 6:53 PM CDT | Special Weather Statement | FWD | Freestone | 22 min |
| Apr 23, 6:56 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Robertson | 64 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.